MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Zonular Dehiscence (2698); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown; information not provided.Section e1: title, state: unknown, information not provided.Section d6a: if implanted, give date: not applicable, as lens was removed during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed during the same procedure.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the customer that during the implantation of the non-preloaded monofocal intraocular lens (iol) on (b)(6) 2025, a haptic was noted to be broken while manipulating the device to center it.As a result, the specialist explanted the iol, leaving the patient in a state of aphakia.No further information is available.
 
Additional Manufacturer Narrative
Additional information: additional information was received and based on that following fields have been updated: section b1 report type: adverse event; product problem (e.G., defects/malfunctions) section b2 outcome attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) section b3 date of event: (b)(6) 2025.Section b5: it was reported by the customer that during the implantation of the non-preloaded monofocal intraocular lens (iol) on (b)(6) 2025, a haptic was noted to be broken while manipulating the device to center it.As a result, the specialist explanted the iol, leaving the patient in a state of aphakia.Additional information reported that the surgery was successfully completed without iol implantation, resulting in aphakia in the left eye.No eye injury occurred, though an anterior vitrectomy was performed due to superior zonulodialysis.No incision enlargement or outside-standard medication was needed.Sutures were placed as part of standard practice to prevent injury.The patient's vision improved to 6/12 at 2 months post-op.No further information is available.Section h3: product evaluation was not performed because the product has not been received.The complaint issue reported could not be confirmed.The information listed below pertaining to the special request is for internal use only and should not be shared outside of the johnson & johnson organization.Hra (health risk assessment) and human risk factor documents were reviewed for the complaint issue reported.The results of this hra and human risk factors review do not confirm that the above situations occurred during manufacturing, and are only provided for informational purposes; therefore, no further escalations are required.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and further escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the customer that during the implantation of the non-preloaded monofocal intraocular lens (iol) on (b)(6) 2025, a haptic was noted to be broken while manipulating the device to center it.As a result, the specialist explanted the iol, leaving the patient in a state of aphakia.Additional information reported that the surgery was successfully completed without iol implantation, resulting in aphakia in the left eye.No eye injury occurred, though an anterior vitrectomy was performed due to superior zonulodialysis.No incision enlargement or outside-standard medication was needed.Sutures were placed as part of standard practice to prevent injury.The patient's vision improved to 6/12 at 2 months post-op.No further information is available.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22552183
Report Number3012236936-2025-000198
Device Sequence Number9347916
Product Code HQL
UDI-Device Identifier05050474502116
UDI-Public(01)05050474502116(17)280118
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/20/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown